MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW NEEDLE 30DEG.STER; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICROFLOW NEEDLE 30DEG.STER; UNIT PHACOEMULSIFICATION
Model Number DP8230S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in the united kingdom reported the phaco needle broke in the patient's during phaco.The surgeon is a vitreoretinal surgeon and removed the shard fairly easily.There was no real delay in theatre operating time.No patient harm.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One green needle tip was returned in an adapt¿ao +23.50 d case, lot #528128 and taped closed with no lens inside.The original packaging for the phaco needle was not returned.The part number and lot number cannot be verified or determined.The needle wrench was not returned.Visual inspection found a broken piece of a phaco needle sticking to the tape with the rest of the needle.Microscopic examination was performed and found the needle was dirty with dried solutions and particulate visible all over it.The flange on the trunk of the hub was missing material on one side, which appeared to be the returned broken piece.The broken piece of the flange was approximately 2309 microns long by 340 microns wide.The threads were marred and gouged with material missing on the same side as the broken flange.Based on signs of physical damage to the bottom of the threads, the root cause may be related to the torqueing process with the combination of the handpiece used.The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
MICROFLOW NEEDLE 30DEG.STER
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key21875163
Report Number0001920664-2025-00054
Device Sequence Number20799673
Product Code HQC
UDI-Device Identifier00757770056484
UDI-Public(01)00757770056484(17)290809(10)X6745
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8230S
Device Lot NumberX6745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown